Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 4, NWS Amarillo, TX

May 15, 2009Gray County, Roberts County, Texas

NWS Amarillo, TX issued this tornado warning at May 15, 2009, 5:03 PM CDT for Gray County, Roberts County, Texas. It was in force for 42 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 5:03 PM CDT (22:03 UTC)
Expired
May 15, 2009, 5:45 PM CDT
In force
42 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Gray County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:09 PM CDTTORNADO4 Ene Pampa, TX*** 1 INJ *** NWS SURVEY TEAM DETERMINED A MULTIPLE VORTEX TORNADO TOUCHED DOWN 4 MILES EAST NORTHEAST OF PAMPA AND MOVED SOUTHEAST TO 5 MILES EAST SOUTHEAST OF THE CITY. SUBSTANTIAL DAMAGE WAS OBSERVED TO MULTIPLE STRUCTURES ALONG AND NEAR HIGHWAY 60. ONE INJ
May 15, 5:11 PM CDTHAIL 2.75Pampa, TXRELAYED BY MEDIA
May 15, 5:15 PM CDTTSTM WND GST 822 E Pampa, TX
May 15, 5:23 PM CDTHAIL 18 E Pampa, TX
May 15, 5:25 PM CDTTORNADOLefors, TXNWS SURVEY TEAM DETERMINED A MULTIPLE VORTEX TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF LEFORS AND MOVED SOUTHEAST THROUGH LEFORS BEFORE LIFTING 4 MILES SOUTHEAST OF THE COMMUNITY. PATH LENGTH APPROX 6 MILES. RATED EF1 WITH A WIDTH OF ONE QUARTER MILE. TORNADO
May 15, 5:26 PM CDTTSTM WND DMG2 E Pampa, TXNUMEROUS HOMES DAMAGED...TREES BLOWN DOWN...SHINGLES OFF SEVERAL HOMES DAMAGE IN ONE DIRECTION
May 15, 5:34 PM CDTTSTM WND GST 78Lefors, TXLEFORS SCHOOL NET SITE
May 15, 5:45 PM CDTTSTM WND DMGPampa, TXXCEL ELECTRIC COMPANY REPORTS THAT 4000 CUSTOMERS IN PAMPA AND LEFORS HAVE HAD POWER INTERRUPTED DUE TO THUNDERSTORM WINDS. NO ESTIMATE OF RESTORATION TIME.
May 15, 5:48 PM CDTHAIL 1.75Lefors, TX
May 15, 5:49 PM CDTHAIL 2.75Lefors, TX
May 15, 5:50 PM CDTTSTM WND DMGLefors, TXTREES AND POWER POLES DOWN...SOME STRUCTURAL DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 3:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 152203
TORAMA
TXC179-393-152245-
/O.NEW.KAMA.TO.W.0004.090515T2203Z-090515T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF PAMPA...
  SOUTH CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 545 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. TRAINED      
  SPOTTERS HAVE REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS IN         
  SOUTHERN ROBERTS AND NORTH CENTRAL GRAY COUNTY. THE MOST DANGEROUS 
  PORTION OF THIS STORM WAS LOCATED 5 MILES NORTHEAST OF             
  PAMPA...MOVING SOUTH SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...
  LEFORS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE IN MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3544 10062 3541 10100 3564 10097 3565 10085
TIME...MOT...LOC 2201Z 356DEG 8KT 3560 10091

$$

JOHNSON
2 follow-up statements
000 
WWUS54 KAMA 152215
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT FRI MAY 15 2009

TXC179-393-152245-
/O.CON.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/
ROBERTS TX-GRAY TX-
515 PM CDT FRI MAY 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
GRAY AND SOUTH CENTRAL ROBERTS COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO.  THE MOST DANGEROUS 
PORTION OF THIS STORM WAS LOCATED JUST EAST OF PAMPA AND SOUTH OF 
HIGHWAY 60...MOVING SOUTH SOUTHEAST AT 10 MPH. MULTIPLE BRIEF 
TORNADO TOUCHDOWNS HAVE BEEN REPORTED WITH THIS STORM. 

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...
  LEFORS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR CENTRAL TEXAS.

&&

LAT...LON 3544 10062 3541 10100 3564 10097 3565 10085
TIME...MOT...LOC 2213Z 356DEG 8KT 3557 10091

$$

JOHNSON
000 
WWUS54 KAMA 152224
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT FRI MAY 15 2009

TXC393-152233-
/O.CAN.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/
ROBERTS TX-
524 PM CDT FRI MAY 15 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL ROBERTS COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR CENTRAL TEXAS.

LAT...LON 3561 10084 3544 10062 3541 10098 3553 10098
      3557 10098
TIME...MOT...LOC 2223Z 333DEG 12KT 3550 10085

$$

TXC179-152245-
/O.CON.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/
GRAY TX-
524 PM CDT FRI MAY 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
GRAY COUNTY...

AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR AND TRAINED SPOTTERS 
CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.  
THE MOST DANGEROUS PORTION OF THIS STORM WAS LOCATED 5 MILES 
NORTHWEST OF LEFORS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS A 
HISTORY OF PRODUCING BRIEF TORNADOES. LEFORS LIES DIRECTLY IN THE 
PATH OF THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...
  PAMPA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR CENTRAL TEXAS.

&&

LAT...LON 3561 10084 3544 10062 3541 10098 3553 10098
      3557 10098
TIME...MOT...LOC 2223Z 333DEG 12KT 3550 10085

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 15, 3:01 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 15, 3:01 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT FRI MAY 15 2009

.DISCUSSION...
AS OF 2 PM CDT THE COLD FRONT WAS APPROXIMATELY ALONG A LINE FROM
DUMAS TX TO PERRYTON TX TO GATE OK. THE SEVERE POTENTIAL LOOKS
LIMITED TO THE EASTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE
FOR NOW. THOUGH THE PROGRESSION HAS SLOWED A BIT OVER THE LAST 4
HOURS...THE FRONT SHOULD ARRIVE AT AMA AROUND 00Z AND PUSH SOUTH OF
THE PANHANDLES BY 03Z. WITH THIS EARLIER ARRIVAL OF THE
FRONT...LOWERED POPS ESPECIALLY IN THE NORTHWEST PANHANDLES. AFTER
06Z...THE POST FRONTAL FORCING IS MAINLY OROGRAPHICAL...AND WEAKER IN
THE LATEST MODEL RUNS THAN PREVIOUSLY THOUGHT. HOWEVER...MODEL
SOUNDINGS STILL SUGGEST SOME ELEVATED INSTABILITY...SO KEPT POPS
ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE PANHANDLES THROUGH
18Z. IN ADDITION TO THE IMPACT ON POPS...EXPECT THAT WITH THE FRONT
PUSHING FURTHER SOUTH FASTER THAN PREVIOUSLY EXPECTED...COULD SEE
CLEARING BEGINNING BY 18Z...AND THUS INCREASED TEMPS SLIGHTLY.

BEGINNING SUNDAY...GFS CONTINUES TO SHOW A BROAD RIDGE BUILDING OVER
THE HIGH PLAINS THROUGH AT LEAST MID WEEK. THEREFORE...HAVE KEPT THE
FORECAST DRY PAST SATURDAY. THE GFS AND THE ECMWF STILL SEAM OVERLY
AGGRESSIVE IN BREAKING DOWN THE RIDGE BY THURSDAY. WITH THE LACK OF
AGREEMENT BETWEEN THE MODELS AND STILL RUN TO RUN...HAVE KEPT FRIDAY
DRY DESPITE THE GFS ADVERTISING A TROUGH DIGGING THROUGH THE REGION.
KEPT TEMPERATURES CLOSE TO GUIDANCE THROUGH THE EXTENDED.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LOW OVER THE NEXT FEW DAYS WITH
RELATIVELY HIGH ATMOSPHERIC MOISTURE AND FAIRLY COOL WEATHER KEEPING
RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT. AS A WARMING TREND BEGINS
ON SUNDAY...RELATIVE HUMIDITY VALUES ESPECIALLY OVER THE WESTERN
PANHANDLES COULD DROP TO NEAR 15 PERCENT MONDAY AND TUESDAY...THOUGH
LIGHT WINDS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                51  63  45  72  48 /  40  20   5   0   0
BEAVER OK                  54  66  43  75  47 /  30  10   5   0   0
BOISE CITY OK              48  64  43  75  50 /  20  10   5   0   0
BORGER TX                  53  65  49  76  53 /  40  20   5   0   0
BOYS RANCH TX              55  66  47  79  50 /  40  20   5   0   0
CANYON TX                  53  66  43  74  47 /  40  20  10   0   0
CLARENDON TX               55  66  46  70  48 /  50  30  10   0   0
DALHART TX                 53  65  44  77  47 /  30  10   5   0   0
GUYMON OK                  51  66  44  75  49 /  20  10   5   0   0
HEREFORD TX                53  67  44  75  46 /  40  20  10   0   0
LIPSCOMB TX                55  65  43  73  47 /  30  20   5   0   0
PAMPA TX                   51  63  48  71  50 /  40  30   5   0   0
SHAMROCK TX                57  67  44  72  48 /  50  30   5   0   0
WELLINGTON TX              59  68  46  72  48 /  60  30  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/16
Hazardous weather outlook, May 15, 3:20 PM CDT, 1 hour 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT FRI MAY 15 2009

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
320 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE EASTERN
TEXAS PANHANDLE. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AS A COLD FRONT MOVES
SOUTH ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

IN ADDITION...BREEZY NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO
30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES WITH PRECIPITATION TAPERING OFF BY
EARLY AFTERNOON

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
AND CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD
REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING.

SJOHNSON

In the hours before

Local storm report, May 15, 4:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             19 NW MIAMI             35.89N 100.88W
05/15/2009  E1.75 INCH       ROBERTS            TX   AMATEUR RADIO

&&

EVENT NUMBER AMA01381

SFJ
Local storm report, May 15, 4:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             26 NW MIAMI             35.96N 100.97W
05/15/2009  E1.75 INCH       ROBERTS            TX   AMATEUR RADIO

&&

CORRECTED LOCATION

EVENT NUMBER AMA01381

SFJ
Local storm report, May 15, 4:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             8 N PAMPA               35.66N 100.96W
05/15/2009  M2.75 INCH       ROBERTS            TX   AMATEUR RADIO

            BROKEN WINDSHIELD

&&

EVENT NUMBER AMA01384

JMG
Local storm report, May 15, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          13 W MIAMI              35.69N 100.87W
05/15/2009                   ROBERTS            TX   BROADCAST MEDIA

            MULTIPLE REPORTS OF A TORNADO EAST OF HIGHWAY 70 JUST
            SOUTH OF FM 282

&&

EVENT NUMBER AMA01385

SFJ
Special weather statement, May 15, 4:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT FRI MAY 15 2009

TXZ004-009-152230-
OCHILTREE TX-ROBERTS TX-
457 PM CDT FRI MAY 15 2009

...STRONG THUNDERSTORM ACROSS ROBERTS AND OCHILTREE COUNTIES...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF WOLF CREEK PARK...OR ABOUT 13
MILES SOUTH OF PERRYTON...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

JOHNSON
Special weather statement, May 15, 4:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT FRI MAY 15 2009

TXZ007-012-152230-
MOORE TX-POTTER TX-
459 PM CDT FRI MAY 15 2009

...STRONG THUNDERSTORM ACROSS POTTER AND MOORE COUNTIES...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF MASTERSON...OR ABOUT 14
MILES SOUTH OF DUMAS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:07 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts53 min
May 15, 3:58 PM CDTSevere Thunderstorm WarningAMAHutchinson, Ochiltree, Roberts37 min
May 15, 4:03 PM CDTSevere Thunderstorm WarningAMALipscomb33 min
May 15, 4:08 PM CDTAreal Flood AdvisoryAMARoberts3 hr
May 15, 4:29 PM CDTTornado WarningAMAGray, Roberts46 min
May 15, 4:51 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts54 min
May 15, 5:32 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler58 min
May 15, 5:34 PM CDTTornado WarningAMAGray, Wheeler41 min
May 15, 5:42 PM CDTHigh Wind WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall3 hr
May 15, 6:25 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray51 min
May 15, 6:29 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler61 min
May 15, 6:45 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler60 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.